MAUDE Adverse Event Report: CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534652S
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, multiple new/unused infiniti guide catheters had flakes inside the package.As if the plastic or coating disintegrated.The flaking appears to be right below the hub of the device.There was no reported injury to the patient.The device was stored and prepped in accordance with the instructions for use.The devices are stored within the cath lab rack.The device is exposed to normal light and uv sanitizing light after a case when stored.The devices are not stored in the white outer box until they are used.They are stored in cabinets with transparent glass doors.The shipment of devices is stored directly in the cath lab and is not exposed to a non-climate-controlled environment before being stored in the lab.The device is not reprocessed or re-sterilized.The device is exposed to uv lighting as part of the sterilization process.The lab uses uv or other sterilization processes in general.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, multiple new/unused infiniti guide catheters were observed with flakes inside their sealed packaging, as if the plastic or coating had disintegrated.The flaking appeared localized just below the hub of the devices.No patient injury was reported.The devices had been stored and handled in accordance with the instructions for use.Specifically, they were stored in transparent glass-door cabinets within the cath lab rather than in their original outer boxes.The storage environment was climate-controlled, and the devices were not reprocessed or resterilized.However, they were exposed to ambient and ultraviolet (uv) sanitizing light during storage following procedural use of other devices in the vicinity.All nine returned sterile devices involved in this event were received in their original sealed pouch and contained within a secondary plastic bag.Visual inspection revealed pulverization of the strain relief, with loose material fragments present inside the pouches.Yellowish discoloration was observed on the catheter hub, and kinked/bent sections were noted corresponding to fold lines in the device pouch.No other visual anomalies were identified.Microscopic analysis focused on strain relief and hubs.The yellowish discoloration was confirmed to be unique to the returned devices when compared with a lab sample of a similar diagnostic catheter, which did not exhibit the same discoloration.Additionally, scratches were observed on some of the hubs.No other microscopic anomalies were found.Dimensional measurements were not performed to avoid further damage or alteration to the compromised strain relief area, ensuring the device remains available for future investigative testing.Based on the observed mechanical damage and discoloration, environmental stressors such as uv exposure, elevated temperatures, or chemical interaction are considered potential contributors, though a definitive root cause could not be established.The reported ¿strain relief-degradation¿ was observed on all nine devices during product analysis.The discoloration and pulverization patterns suggest the device may have been subject to prolonged or cumulative exposure to environmental factors.According to the instructions for use (ifu), the product should be stored in a cool, dark, dry place, and it specifically warns against exposing the device to organic solvents or elevated temperatures exceeding 54°c (130°f).Additionally, reprocessing or resterilization should not be performed.While it is not confirmed whether the uv sanitizing light used in the lab exceeded these conditions, the observed physical deterioration is consistent with material fatigue or environmental impact.Based on the available information and product analysis, the cause of the strain relief degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, a risk assessment has been initiated to further review the potential causes.No further action will be taken at this time.
 
Event or Problem Description

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21731323
Report Number9616099-2025-00524
Device Sequence Number14502425
Product Code DQO
UDI-Device Identifier10705032014403
UDI-Public(01)10705032014403(17)270731(10)18358493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number534652S
Device Lot Number18358493
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/07/2025
05/05/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/30/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown